MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN FULL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient directly reported the following: the patient reported symptoms of bone loss, tooth extraction (tooth #25 and #26) and implants required (tooth #25 and #26).It is unknown if medical intervention was required to alleviate the reported symptoms.It is unknown if the patient required any prescription medications to alleviate the reported symptoms.The patient reported finishing the invisalign treatment in (b)(6) 2021, and is currently wearing retainers (not an align technology inc.Product).
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - the root lengths of the teeth may be shortened (root resorption) during orthodontic treatment causing a threat to longevity of the teeth." and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost" and "orthodontic treatment (including aligner treatment) may impair the health of the bone and gums which support the teeth and may aggravate the gums".The treating doctor shared that they do not know the potential root cause of the tooth extractions as the extractions were performed by the patient's dentist.The patient reported the following: patient's dentist (not treating doctor) indicated that the reported symptom of bone loss was due to the treatment movement being too fast (as reported by the patient).After align's clinical analysis, there is no evidence of a pre-existing condition on the reported affected teeth (#25 and #26), and buccal movement was programmed on lower anterior to align tooth #24.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and an invisalign product was being used.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key18566669
Report Number2953749-2024-00112
Device Sequence Number6857783
Product Code NXC
UDI-Device Identifier00816063020004
UDI-Public(01)00816063020004(10)0059586021(13)191118(91)0745476120N
Combination Product (Y/N)N
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN FULL
Device Catalogue Number8500
Device Lot Number59586021
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age44 YR
Patient SexMale